Hail, Rockingham
- When
- July 3, 3:25 PM EST to 3:30 PM EST
- Where
- Rockingham County, 1.01 mi E of Stratham
- Measured
- 1.75 in hail
- Reported by
- Social Media
- Coordinates
- 43.020, -70.910
A severe thunderstorm produced 1.75 inch hail near Stratham.
A warm and very humid air mass remained in place across the region on the afternoon of July 3rd. A slow moving cold front to the west of the area triggered afternoon convection which quickly became severe.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
A warm and very humid air mass remained in place across the region on the afternoon of July 3rd. A slow moving cold front to the west of the area triggered afternoon convection which quickly became severe. Large hail and damaging winds affected a large portion of the forecast area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jul 3, 2:55 PM EST, 30 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
355 PM EDT THU JUL 3 2014
.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL MOVE TO THE SOUTHEAST ACROSS
NORTHERN NEW ENGLAND TONIGHT...STALLING NEAR THE COAST ON FRIDAY.
THE FRONT WILL REMAIN NEAR THE COAST AS HURRICANE ANDREW RACES TO
THE NORTHEAST...PASSING WELL OFF CAPE COD FRIDAY NIGHT. HURRICANE
ANDREW WILL CONTINUE TO MOVE TO THE NORTHEAST...REACHING THE
MARITIMES LATE SATURDAY. THE HURRICANE'S MOST SIGNIFICANT IMPACT
FOR WESTERN MAINE AND NEW HAMPSHIRE WILL BE ALONG THE COAST WHERE
HIGH SURF AND RIP TIDES WILL POSE A SERIOUS RISK ON SATURDAY.
HIGH PRESSURE WILL BUILD IN FOR THE END OF THE WEEKEND. A FRONT
WILL APPROACH THE AREA ON TUESDAY AND STALL THROUGH WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SVR TSTM WATCH IS IN EFFECT THRU 10 PM (EXCEPT FOR THE MID COAST) AND
A FLASH FLOOD WATCH IS IN EFFECT THRU 8 PM. WARM...VERY MOIST AND
UNSTABLE AIR MASS IN PLACE WITH AN APPROACHING COLD FNT. THE COLD
FNT WILL REACH THE COAST BY DAYBREAK. COOLING AND STABILIZING
WINDS OFF THE OCEAN WILL AFFECT THE MID COAST SUPPRESSING STRONG
CONVECTION TO A DEGREE. HIGH PRECIPITABLE WATER VALUES WITH FAIRLY
SLOW MOVING STORMS AND POTENTIAL FOR STORMS TO TRAIN OVER THE SAME
AREA WHICH WOULD LEAD TO EXCESSIVE RAINFALL AND POSSIBLE FLASH
FLOODING. SVR STORMS WITH DAMAGING WINDS AND TO A LESSER DEGREE
LARGE HAIL.
THE CONVECTION WEAKENS LATE THIS EVE WITH HIGH MOISTURE DUE TO
RAINFALL LEADING TO LOTS OF LOW CLOUDS AND F FORMING. STILL A FEW
SHRA AND MAYBE A TSTM WILL LINGER THRU THE NGT AS WELL.
VERY WARM AND MUGGY OVERNIGHT WITH LOWS IN THE 60S.
USED A BLEND OF MODELS AND MOS GUIDANCE FOR THE NEAR TERM FCST.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
THE COLD FNT STALLS ALONG THE COAST THRU THE SHORT TERM PERIOD AS
HURRICANE ARTHUR MOVES NE...MOVING WELL OFF CAPE COD FRIDAY NGT.
THE FNT AND DISTANT STORM WILL COMBINE TO PRODUCE MORE SHRA AND
POSSIBLE TSTMS THRU FRIDAY WITH SHRA FRIDAY NGT. GRADUALLY LESS
HUMID AND SLIGHTLY COOLER AIR FILTERS IN FROM THE NW BEHIND THE
FNT THRU THE SHORT TERM PERIOD...WITH LOWS IN THE 50S WITH SOME
UPPER 40S IN THE MOUNTAINS FRIDAY NGT...DEW POINTS DROP QUITE A
BIT AS WELL...INTO THE MID/UPPER 40S N AND LOW/MID 50S S.
BIGGEST IMPACT FROM THE PASSING HURRICANE...WHICH WILL TRANSITION
TO AN EXTRATROPICAL STORM AS IT MOVES BY WILL BE OCEAN SWELLS
WHICH WILL AFFECT SURF AND RIP CURRENTS ALONG THE COAST WHICH WILL
MOST LIKELY HOLD OFF TIL DAYBREAK SATURDAY.
USED A BLEND OF MODELS AND MOS GUIDANCE FOR THE SHORT TERM FCST.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
THE UPPER LEVEL TROUGH WILL MERGE WITH ARTHUR BRINGING A WET START
TO THE WEEKEND. SATURDAY MORNING WILL SEE RAIN CONTINUING THROUGH
MAINE... WHILE WESTERN AREAS OF NEW HAMPSHIRE BEGIN TO CLEAR OUT.
NORTHERLY WINDS AT 850MB MAY RESULT IN SOME UPSLOPE SHOWER THROUGH
THE NORTHERN PART OF NEW HAMPSHIRE AND MAINE WITH TEMPERATURES
RELATIVELY MILD AS THE UPPER LOW CORE MOVES OVERHEAD ON SATURDAY.
FOR SUNDAY WE SEE A CONTINUATION OF THE PROGRESSIVE LONG WAVE
PATTERN ALOFT, WITH A RIDGE BUILDING INTO THE AREA. SKIES WILL BE
MOSTLY SUNNY.
BY MONDAY WE SEE THE LONG WAVE PATTERN SHIFTING AS A FRONTAL
SYSTEM DIVES OUT OF THE GREAT LAKES. THUNDERSTORMS WILL DEVELOP
MONDAY WITH OUR CWA ON THE WARM MOIST SIDE OF THE FRONT. WITH
35-40KTS OF SW WIND AT 850, AND UPWARDS OF 60KTS AT 500MB THE WIND
SHEAR MAY SUPPORT SEVERE THUNDERSTORMS OR A SQUALL LINE ALONG THE
FRONT. FOR NOW WILL KEEP FORECAST OF BASIC THUNDERSTORMS, BUT WE
WILL NEED TO MONITOR THE SEVERE THREAT AS IT GETS CLOSER.
THE FRONT BECOMES NEARLY STATIONARY TUESDAY AS AN AREA OF LOW
PRESSURE DEVELOPS ALONG IT ... THIS WILL RESULT IN MORE
THUNDERSTORMS FOR TUESDAY. THE FRONT WILL FINALLY MOVE OUT LATE
TUESDAY BRINGING MOSTLY SUNNY SKIES FOR WEDNESDAY.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
SHORT TERM /THROUGH FRIDAY NIGHT/...VARIABLE CONDITIONS THRU THIS
EVE WITH SHRA/TSTMS MOVING IN WITH POTENTIAL FOR SVR TSTMS. LOW
CLOUDS AND F DEVELOP OVERNIGHT WITH IFR/LIFR VERY LIKELY MOST
AREAS. CONDITIONS SLOWLY IMPROVE ON FRIDAY/FRIDAY NGT...BUT STILL
SHRA AND POSSIBLE TSTMS AROUND.
LONG TERM... MVFR SATURDAY MORNING THEN CLEARING TO VFR THROUGH
THE WEEKEND.
&&
.MARINE...
SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...WINDS AND SEAS BELOW
SCA LEVELS THRU FRIDAY...BUT WINDS AND SEAS COME UP FRIDAY NGT
REACHING SCA LEVELS AFTER MIDNIGHT AS HURRICANE ARTHUR MOVES TO
THE NE INCREASING THE PRES GRADIENT AND BRINGING IN HIGHER
SEAS/SWELLS. AN SCA HAS BEEN ISSUED EVEN THOUGH IT'S LATE 3RD
PERIOD DUE TO TROPICAL SYSTEM AND HOLIDAY WEEKEND.
LONG TERM... HAVE ISSUED A HIGH SURF ADVISORY FOR SATURDAY... AS
ARTHUR PASSES OFF SHORE. HIGHEST WAVES WILL BE DOWNEAST... BUT
WITH THE HOLIDAY WEEKEND HAVE OPTED TO ISSUE THE ADVISORY FOR THE
WHOLE COAST AS RIP CURRENTS ARE ALSO A THREAT. WAVES AND WINDS
WILL DECREASE SATURDAY NIGHT AND CALM WATERS THROUGH THE WEEKEND
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR MEZ007>009-
012>014-018>028.
HIGH SURF ADVISORY FROM 8 AM TO 4 PM EDT SATURDAY FOR
MEZ023>028.
NH...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR NHZ001>010-
013-014.
HIGH SURF ADVISORY FROM 8 AM TO 4 PM EDT SATURDAY FOR NHZ014.
MARINE...SMALL CRAFT ADVISORY FROM MIDNIGHT FRIDAY NIGHT TO 6 PM EDT
SATURDAY FOR ANZ150>154.
&&
SYNOPSIS...CAPRIOLA/CURTIS
NEAR TERM...CAPRIOLA
SHORT TERM...CAPRIOLA
LONG TERM...CURTIS
AVIATION...CAPRIOLA/CURTIS
MARINE...CAPRIOLA/CURTISHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 403 PM EDT THU JUL 3 2014 ANZ150>154-042015- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 403 PM EDT THU JUL 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING WITH STRONG WINDS...ABRUPT WIND SHIFTS AND HEAVY RAIN WITH NEAR ZERO VISIBILITY ALONG WITH FREQUENT LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. TROPICAL STORM ARTHUR WILL IMPACT THE OUTER WATERS THROUGH FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ007>009-012>014-018>021-NHZ001>010-013-042015- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-NORTHERN COOS- SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON- SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD- INTERIOR ROCKINGHAM- 403 PM EDT THU JUL 3 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 391 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER EXPECTED .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ022-042015- INTERIOR WALDO- 403 PM EDT THU JUL 3 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ025>028-042015- SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- 403 PM EDT THU JUL 3 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH SURF ADVISORY IN EFFECT FROM 8 AM TO 4 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. RIP CURRENT RISK MAY BE MODERATE OR HIGH ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ023-024-NHZ014-042015- COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM- 403 PM EDT THU JUL 3 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 391 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...HIGH SURF ADVISORY IN EFFECT FROM 8 AM TO 4 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. RIP CURRENT RISK MAY BE MODERATE OR HIGH ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAY ME
1058 AM EDT THU JUL 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG LITTLETON 44.31N 71.77W
07/02/2014 GRAFTON NH PUBLIC
TREE BLOCKING I-93 SOUTHBOUND
0315 PM HAIL LITTLETON 44.31N 71.77W
07/02/2014 E1.00 INCH GRAFTON NH SOCIAL MEDIA
0316 PM TSTM WND DMG LITTLETON 44.31N 71.77W
07/02/2014 GRAFTON NH TRAINED SPOTTER
TREES DOWN ON HOUSE
0324 PM TSTM WND DMG LITTLETON 44.31N 71.77W
07/02/2014 GRAFTON NH AMATEUR RADIO
MULIPLE TREES DOWN IN LITTLETON AND BETHLEHEM. TREES ON
WIRES. A TREE ON A GARAGE.
0345 PM FLASH FLOOD NEWPORT 43.37N 72.17W
07/02/2014 SULLIVAN NH LAW ENFORCEMENT
SEVERAL DRAINAGE DITCHES WASHED OUT...RTE 103 AND NORTH
MAIN STREET REDUCED TO 1 LANE
0348 PM TSTM WND DMG RUMFORD 44.55N 70.55W
07/02/2014 OXFORD ME PUBLIC
TREE DOWN
0348 PM HAIL RUMFORD 44.55N 70.55W
07/02/2014 E0.70 INCH OXFORD ME PUBLIC
TREE DOWN
0350 PM TSTM WND DMG OSSIPEE 43.69N 71.12W
07/02/2014 CARROLL NH LAW ENFORCEMENT
MANY TREES DOWN
0350 PM TSTM WND DMG FREEDOM 43.81N 71.04W
07/02/2014 CARROLL NH LAW ENFORCEMENT
MANY TREES DOWN
0355 PM HAIL RUMFORD 44.55N 70.55W
07/02/2014 E1.00 INCH OXFORD ME SOCIAL MEDIA
0400 PM TSTM WND DMG RUMFORD 44.55N 70.55W
07/02/2014 OXFORD ME LAW ENFORCEMENT
TREES DOWN IN DIXFFIELD AND RUMFORD.
0400 PM TSTM WND DMG FARMINGTON 44.67N 70.15W
07/02/2014 FRANKLIN ME LAW ENFORCEMENT
WIRES DOWN.
0400 PM TSTM WND DMG WILTON 44.59N 70.23W
07/02/2014 FRANKLIN ME AMATEUR RADIO
TREES DOWN
0400 PM TSTM WND DMG BOW 43.13N 71.55W
07/02/2014 MERRIMACK NH STATE POLICE
POSSIBLE MICROBURST MANY TREES DOWN
0404 PM TSTM WND DMG CONCORD 43.21N 71.54W
07/02/2014 MERRIMACK NH FIRE DEPT/RESCUE
TREES DOWN ON WIRES. LIGHTNING STRIKES STARTED FIRE
0422 PM TSTM WND DMG WILTON 44.59N 70.23W
07/02/2014 FRANKLIN ME LAW ENFORCEMENT
TREES AND LINES DOWN.
0427 PM TSTM WND DMG CHESTERVILLE 44.55N 70.09W
07/02/2014 FRANKLIN ME LAW ENFORCEMENT
TREES AND LINES DOWN.
0427 PM TSTM WND DMG 6 SW RUMFORD 44.49N 70.66W
07/02/2014 OXFORD ME COOP
TREES BLOCKING ROAD
0427 PM HAIL 6 SW RUMFORD 44.49N 70.66W
07/02/2014 E0.70 INCH OXFORD ME COOP
TREES BLOCKING ROAD
0430 PM TSTM WND DMG FARMINGTON 44.67N 70.15W
07/02/2014 FRANKLIN ME LAW ENFORCEMENT
TREE DOWN IN FARMINGTON.
0435 PM TSTM WND DMG NEW SHARON 44.64N 70.02W
07/02/2014 FRANKLIN ME LAW ENFORCEMENT
TREES AND LINES DOWN.
0442 PM TSTM WND DMG RUMFORD 44.55N 70.55W
07/02/2014 OXFORD ME LAW ENFORCEMENT
MANY TREES DOWN
0500 PM TSTM WND DMG CORNISH 43.80N 70.80W
07/02/2014 YORK ME FIRE DEPT/RESCUE
TREES DOWN... BLOCKING ROADS.
0500 PM TSTM WND DMG KEZAR FALLS 43.81N 70.89W
07/02/2014 OXFORD ME FIRE DEPT/RESCUE
TREES DOWN BLOCKING ROADS.
0505 PM TSTM WND DMG 2 WNW SEBAGO LAKE STATE 43.93N 70.62W
07/02/2014 CUMBERLAND ME DEPT OF HIGHWAYS
TREES AND WIRES DOWN ON RTE 114 TO BURNELL ROAD...TIME
ESTIMATED FROM RADAR
0525 PM TSTM WND DMG FRYE ISLAND 43.84N 70.53W
07/02/2014 CUMBERLAND ME FIRE DEPT/RESCUE
TREES ABOUT 8 INCHES IN DIAMETER FELL INTO A HOUSE ON
PADDOCK CIRCLE AND ONE ON SUNSET ROAD
0527 PM FLASH FLOOD RUMFORD 44.55N 70.55W
07/02/2014 OXFORD ME LAW ENFORCEMENT
MANY STREETS FLOODED
0707 PM FLASH FLOOD JAY 44.50N 70.22W
07/02/2014 FRANKLIN ME DEPT OF HIGHWAYS
RTE 133 JAY FRANKLIN RD CLOSED DUE TO WATER OVER THE
ROAD
0709 PM FLASH FLOOD JAY 44.50N 70.22W
07/02/2014 FRANKLIN ME DEPT OF HIGHWAYS
RTE 17 IN NORTH JAY WASHED OUT BY THE MEMORIAL CHURCH
&&
EVENT NUMBER GYX1400034 GYX1400028 GYX1400027 GYX1400029 GYX1400054
GYX1400030 GYX1400031 GYX1400037 GYX1400038 GYX1400033 GYX1400032
GYX1400036 GYX1400046 GYX1400050 GYX1400043 GYX1400042 GYX1400040
GYX1400044 GYX1400045 GYX1400035 GYX1400041 GYX1400039 GYX1400048
GYX1400049 GYX1400051 GYX1400055 GYX1400047 GYX1400053 GYX1400052
MPKPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAY ME
1238 PM EDT THU JUL 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG LITTLETON 44.31N 71.77W
07/02/2014 GRAFTON NH PUBLIC
TREE BLOCKING I-93 SOUTHBOUND
0315 PM HAIL LITTLETON 44.31N 71.77W
07/02/2014 E1.00 INCH GRAFTON NH SOCIAL MEDIA
0316 PM TSTM WND DMG LITTLETON 44.31N 71.77W
07/02/2014 GRAFTON NH TRAINED SPOTTER
TREES DOWN ON HOUSE
0324 PM TSTM WND DMG LITTLETON 44.31N 71.77W
07/02/2014 GRAFTON NH AMATEUR RADIO
MULIPLE TREES DOWN IN LITTLETON AND BETHLEHEM. TREES ON
WIRES. A TREE ON A GARAGE.
0345 PM FLASH FLOOD NEWPORT 43.37N 72.17W
07/02/2014 SULLIVAN NH LAW ENFORCEMENT
SEVERAL DRAINAGE DITCHES WASHED OUT...RTE 103 AND NORTH
MAIN STREET REDUCED TO 1 LANE
0348 PM TSTM WND DMG RUMFORD 44.55N 70.55W
07/02/2014 OXFORD ME PUBLIC
TREE DOWN
0348 PM HAIL RUMFORD 44.55N 70.55W
07/02/2014 E0.70 INCH OXFORD ME PUBLIC
TREE DOWN
0350 PM TSTM WND DMG OSSIPEE 43.69N 71.12W
07/02/2014 CARROLL NH LAW ENFORCEMENT
MANY TREES DOWN
0350 PM TSTM WND DMG FREEDOM 43.81N 71.04W
07/02/2014 CARROLL NH LAW ENFORCEMENT
MANY TREES DOWN
0355 PM HAIL RUMFORD 44.55N 70.55W
07/02/2014 E1.00 INCH OXFORD ME SOCIAL MEDIA
0400 PM TSTM WND DMG RUMFORD 44.55N 70.55W
07/02/2014 OXFORD ME LAW ENFORCEMENT
TREES DOWN IN DIXFFIELD AND RUMFORD.
0400 PM TSTM WND DMG FARMINGTON 44.67N 70.15W
07/02/2014 FRANKLIN ME LAW ENFORCEMENT
WIRES DOWN.
0400 PM TSTM WND DMG WILTON 44.59N 70.23W
07/02/2014 FRANKLIN ME AMATEUR RADIO
TREES DOWN
0400 PM TSTM WND DMG BOW 43.13N 71.55W
07/02/2014 MERRIMACK NH STATE POLICE
POSSIBLE MICROBURST MANY TREES DOWN
0404 PM TSTM WND DMG CONCORD 43.21N 71.54W
07/02/2014 MERRIMACK NH FIRE DEPT/RESCUE
TREES DOWN ON WIRES. LIGHTNING STRIKES STARTED FIRE
0422 PM TSTM WND DMG WILTON 44.59N 70.23W
07/02/2014 FRANKLIN ME LAW ENFORCEMENT
TREES AND LINES DOWN.
0427 PM TSTM WND DMG CHESTERVILLE 44.55N 70.09W
07/02/2014 FRANKLIN ME LAW ENFORCEMENT
TREES AND LINES DOWN.
0427 PM TSTM WND DMG 6 SW RUMFORD 44.49N 70.66W
07/02/2014 OXFORD ME COOP
TREES BLOCKING ROAD
0427 PM HAIL 6 SW RUMFORD 44.49N 70.66W
07/02/2014 E0.70 INCH OXFORD ME COOP
TREES BLOCKING ROAD
0430 PM TSTM WND DMG FARMINGTON 44.67N 70.15W
07/02/2014 FRANKLIN ME LAW ENFORCEMENT
TREE DOWN IN FARMINGTON.
0435 PM TSTM WND DMG NEW SHARON 44.64N 70.02W
07/02/2014 FRANKLIN ME LAW ENFORCEMENT
TREES AND LINES DOWN.
0442 PM TSTM WND DMG RUMFORD 44.55N 70.55W
07/02/2014 OXFORD ME LAW ENFORCEMENT
MANY TREES DOWN
0500 PM TSTM WND DMG CORNISH 43.80N 70.80W
07/02/2014 YORK ME FIRE DEPT/RESCUE
TREES DOWN... BLOCKING ROADS.
0500 PM TSTM WND DMG KEZAR FALLS 43.81N 70.89W
07/02/2014 OXFORD ME FIRE DEPT/RESCUE
TREES DOWN BLOCKING ROADS.
0505 PM TSTM WND DMG 2 WNW SEBAGO LAKE STATE 43.93N 70.62W
07/02/2014 CUMBERLAND ME DEPT OF HIGHWAYS
TREES AND WIRES DOWN ON RTE 114 TO BURNELL ROAD...TIME
ESTIMATED FROM RADAR
0515 PM FLASH FLOOD 4 W FREEDOM 43.82N 71.11W
07/02/2014 CARROLL NH PUBLIC
ALVINO ROAD WAS WASHED OUT AND IS IMPASSABLE. WAS TOLD
THERE WAS FILL BEING BROUGHT IN TODAY AND THAT IT HAS TO
BE REGRADED
0525 PM TSTM WND DMG FRYE ISLAND 43.84N 70.53W
07/02/2014 CUMBERLAND ME FIRE DEPT/RESCUE
TREES ABOUT 8 INCHES IN DIAMETER FELL INTO A HOUSE ON
PADDOCK CIRCLE AND ONE ON SUNSET ROAD
0527 PM FLASH FLOOD RUMFORD 44.55N 70.55W
07/02/2014 OXFORD ME LAW ENFORCEMENT
MANY STREETS FLOODED
0707 PM FLASH FLOOD JAY 44.50N 70.22W
07/02/2014 FRANKLIN ME DEPT OF HIGHWAYS
RTE 133 JAY FRANKLIN RD CLOSED DUE TO WATER OVER THE
ROAD
0709 PM FLASH FLOOD JAY 44.50N 70.22W
07/02/2014 FRANKLIN ME DEPT OF HIGHWAYS
RTE 17 IN NORTH JAY WASHED OUT BY THE MEMORIAL CHURCH
&&
EVENT NUMBER GYX1400034 GYX1400028 GYX1400027 GYX1400029 GYX1400054
GYX1400030 GYX1400031 GYX1400037 GYX1400038 GYX1400033 GYX1400032
GYX1400036 GYX1400046 GYX1400050 GYX1400043 GYX1400042 GYX1400040
GYX1400044 GYX1400045 GYX1400035 GYX1400041 GYX1400039 GYX1400048
GYX1400049 GYX1400051 GYX1400056 GYX1400055 GYX1400047 GYX1400053
GYX1400052
MPKSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 144 PM EDT THU JUL 3 2014 MEZ018-023-NHZ010-013-031815- COASTAL YORK-INTERIOR ROCKINGHAM-INTERIOR YORK-STRAFFORD- 144 PM EDT THU JUL 3 2014 ...THUNDERSTORMS AND LIGHTNING WILL IMPACT STRAFFORD COUNTY...ROCKINGHAM COUNTY AND YORK COUNTY THROUGH 215 PM EDT... AT 143 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CENTERED 3 MILES SOUTHEAST OF NORTHWOOD...MOVING NORTHEAST AT 30 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND NORTHWOOD MEADOWS STATE PARK... NOTTINGHAM... DEERFIELD... BARRINGTON...ROCHESTER LEBANON AND SANFORD THROUGH 215 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5 MILES AWAY FROM THE PARENT THUNDERSTORM. LAT...LON 4350 7081 4333 7062 4305 7111 4319 7127 KIMBLE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
209 PM EDT THU JUL 3 2014
MEZ012-018-NHZ006-031845-
INTERIOR YORK-SOUTHERN CARROLL-SOUTHERN OXFORD-
209 PM EDT THU JUL 3 2014
...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY...CARROLL COUNTY
AND YORK COUNTY THROUGH 245 PM EDT...
AT 209 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FORMING OVER BROOKFIELD...OR ABOUT 8 MILES SOUTH
OF OSSIPEE...MOVING NORTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM
WILL AFFECT AREAS IN AND AROUND WOLFEBORO FALLS...WENTWORTH STATE
PARK...WOLFEBORO...BROOKFIELD...WAKEFIELD...WEST NEWFIELD...
PARSONSFIELD...NEWFIELD...LIMERICK AND KEZAR FALLS THROUGH 245 PM
EDT.
GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.
LAT...LON 4353 7104 4353 7106 4351 7108 4351 7111
4357 7112 4354 7117 4361 7124 4384 7085
4365 7067 4352 7096 4353 7097 4349 7102
KIMBLESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
254 PM EDT THU JUL 3 2014
MEZ012-018-031930-
INTERIOR YORK-SOUTHERN OXFORD-
254 PM EDT THU JUL 3 2014
...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY AND YORK COUNTY
THROUGH 330 PM EDT...
AT 255 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER PARSONSFIELD...OR ABOUT 10 MILES
EAST OF OSSIPEE...MOVING NORTHEAST AT 20 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND WEST NEWFIELD...
PARSONSFIELD...KEZAR FALLS...CORNISH AND HIRAM THROUGH 330 PM EDT.
GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.
LAT...LON 4359 7091 4367 7099 4372 7098 4391 7083
4389 7075 4386 7080 4382 7078 4380 7078
4379 7073 4380 7070 4379 7069
KIMBLESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
315 PM EDT THU JUL 3 2014
NHZ013-031945-
INTERIOR ROCKINGHAM-
315 PM EDT THU JUL 3 2014
...STRONG THUNDERSTORMS WILL IMPACT ROCKINGHAM COUNTY THROUGH 345 PM
EDT...
AT 315 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES SOUTH OF AUBURN...OR ABOUT 6
MILES EAST OF MANCHESTER...MOVING NORTHEAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND CHESTER...AUBURN...
CANDIA...PAWTUCKAWAY STATE PARK...RAYMOND...FREMONT...EPPING AND
BRENTWOOD THROUGH 345 PM EDT.
HAIL UP TO HALF AN INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED.
IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.
LAT...LON 4293 7144 4294 7142 4295 7138 4296 7139
4301 7140 4315 7123 4299 7101 4289 7140
KIMBLEThe Portland,ME radar (KGYX), 110 km away, was scanning. The volume nearest the first event began at 20:26 UTC.
30 thunderstorm wind, 5 hail. Local standard time, as filed.
A severe thunderstorm produced 1.75 inch hail near Stratham.
A severe thunderstorm downed several trees in Exeter.
A severe thunderstorm produced 2.00 inch hail on Raeder Road in Stratham.
A severe thunderstorm produced 1 inch hail near Greenland.
A severe thunderstorm downed wires near Portsmouth.
A severe thunderstorm downed power poles on Union Avenue in Statham.
A severe thunderstorm produced 1.25 inch hail near Stratham.
A severe thunderstorm produced 1 inch hail near North Hampton.
A severe thunderstorm downed large branches on Route 151 near Winnicut Road in North Hampton.
A severe thunderstorm downed trees on wires in Woodsville.
A severe thunderstorm downed numerous trees and power lines in Claremont.
A severe thunderstorm downed hundreds of trees in Grafton.
A severe thunderstorm downed trees on wires in Woodsville.
A severe thunderstorm downed several dozen trees in Lisbon.
A severe thunderstorm downed trees on wires in Danbury.
A severe thunderstorm downed trees on North Road in Hebron.
A severe thunderstorm downed many trees on Cardigan Mountain in Alexandria.
A severe thunderstorm downed trees blocking Route 145 in Pittsburg.
A severe thunderstorm downed trees in Hill.
A severe thunderstorm downed a tree on wires on Route 3 near Clarksville.
A severe thunderstorm downed trees along Main Street in Pittsburg.
A severe thunderstorm downed trees on Hill Road in Pittsburg.
A severe thunderstorm downed trees off Route 3 near the Spruce Lane intersection in Pittsburg.
A severe thunderstorm downed trees and wires in Gilford.
A severe thunderstorm downed trees and wires in Moultonborough.
A severe thunderstorm downed trees on North Road in Danbury.
A severe thunderstorm downed trees in Northfield.
A severe thunderstorm downed over a dozen trees in East Sandwich.
A severe thunderstorm downed multiple trees and power lines in Hill.
A severe thunderstorm downed numerous trees and power lines in Bristol.
A severe thunderstorm downed numerous trees and power lines in New Hampton.
A severe thunderstorm downed a tree on a building in Sanbornton.
A severe thunderstorm downed trees and wires in Gilford.
A severe thunderstorm downed trees and wires in Moultonborough.
A severe thunderstorm downed numerous trees and power lines in Bristol.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Hampshire in 2014Every state in 2014This day in weather historyWarnings in New Hampshire, July 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 536432, 536436, 536438, 536433, 536437, 536439, 536434, 536435, 536440, 536441, 536442, 536443, 536462, 536463, 536457, 536445, 536444, 536456, 536448, 536465, 536468, 536470, 536472, 536459, 536460, 536446, 536447, 536475, 536455, 536452, 536453, 536451, 536449, 536450, 536474.